Alert archive / Missouri / River Flood Warnings in 2025

River Flood Warning 2, NWS Kansas City, MO

January 31, 2025Buchanan County, Missouri

NWS Kansas City, MO issued this river flood warning at Jan 31, 2025, 4:07 PM CST for Buchanan County, Missouri. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Jan 31, 2025, 4:07 PM CST (22:07 UTC)
Expired
Feb 1, 2025, 7:31 PM CST
In force
27 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 23.52 ft at Feb 1, 2025, 2:00 AM CST.

actionminormoderate1015202501/3102/0102/0202/03
Action stage
15 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

475 
WGUS43 KEAX 312207
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
407 PM CST Fri Jan 31 2025

...The National Weather Service in Pleasant Hill MO has issued a 
Flood Warning for the following rivers in Missouri...

  Platte River near Agency affecting Buchanan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.

&&

MOC021-012215-
/O.NEW.KEAX.FL.W.0002.250131T2207Z-250202T0131Z/
/AGYM7.1.ER.250131T2124Z.250201T0000Z.250201T0130Z.NO/
407 PM CST Fri Jan 31 2025

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Platte River near Agency.

* WHEN...From this afternoon to tomorrow evening.

* IMPACTS...At 20.0 feet, Low-lying areas east of Agency begin to 
  flood.

* ADDITIONAL DETAILS...
  - At 3:30 PM CST Friday the stage was 20.0 feet.
  - Forecast...The river is expected to rise to a crest of 20.8
    feet this evening. It will then fall below flood stage this
    evening.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464
      3941 9472


$$

Williams
2 follow-up statements
356 
WGUS83 KEAX 011254
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
654 AM CST Sat Feb 1 2025

...The Flood Warning is extended for the following rivers in 
Missouri...

  Platte River near Agency affecting Buchanan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.

&&

MOC021-021300-
/O.EXT.KEAX.FL.W.0002.000000T0000Z-250202T2004Z/
/AGYM7.1.ER.250131T2124Z.250201T0800Z.250201T2004Z.NO/
654 AM CST Sat Feb 1 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Platte River near Agency.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 20.0 feet, Low-lying areas east of Agency begin to 
  flood.
  At 25.0 feet, Flooding begins at the east border of Agency.

* ADDITIONAL DETAILS...
  - At 6:30 AM CST Saturday the stage was 23.1 feet.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling to 6.3 feet Thursday
    morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464
      3941 9472


$$

Krull
887 
WGUS83 KEAX 012353
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
553 PM CST Sat Feb 1 2025

...The Flood Warning is cancelled for the following rivers in 
Missouri...Kansas...

  Platte River near Agency affecting Buchanan County.

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

MOC021-020100-
/O.CAN.KEAX.FL.W.0002.000000T0000Z-250201T2353Z/
/AGYM7.1.ER.250131T2124Z.250201T0800Z.250201T2142Z.NO/
553 PM CST Sat Feb 1 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Platte River near Agency.

* ADDITIONAL DETAILS...
  - At 5:30 PM CST Saturday the stage was 19.1 feet.
  - Forecast...The river is expected to fall to 6.3 feet Thursday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464
      3941 9472


$$

KSC005-103-020100-
/O.CAN.KEAX.FL.W.0001.000000T0000Z-250201T2353Z/
/ESTK1.2.ER.250131T2000Z.250201T1145Z.250201T2126Z.NO/
553 PM CST Sat Feb 1 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Stranger Creek at Easton.

* ADDITIONAL DETAILS...
  - At 5:30 PM CST Saturday the stage was 15.2 feet.
  - Forecast...The river is expected to fall to 2.3 feet early
    Thursday afternoon.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Sat   Sun   Sun          
                                      6pm   12am  6am          
Stranger Creek
Easton          17.0  15.2  Sat 5pm   14.1  8.2   5.4          


&&

LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511


$$

Curtis

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jan 31, 2:55 PM CST, 1 hour 12 minutes earlier. Its key messages:

  • Warm weekend ahead with highs well above normal for Sunday (highs in the 60s)
  • Next chance (25%-35%) for precipitation appears Wednesday into Thursday
  • Uncertainty in temperatures for the start of next week
Area forecast discussion, Jan 31, 2:55 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
255 PM CST Fri Jan 31 2025

.KEY MESSAGES...

- Warm weekend ahead with highs well above normal for Sunday
  (highs in the 60s)

- Next chance (25%-35%) for precipitation appears Wednesday into
  Thursday

- Uncertainty in temperatures for the start of next week

&&

.DISCUSSION...
Issued at 254 PM CST Fri Jan 31 2025

A cut off low has continued its track to the east of the area and is
currently (as of 21Z) over IL. The associated surface low has moved
over the Ohio River Valley region. Winds behind the surface low have
shifted to the north-northwest. A surface high over the Canada/US
border stays well to our north but shifts our winds to the south
overnight as it tracks to our northeast. This will result in the
start of a warming trend heading into the weekend. Saturday highs
are anticipated to range mostly in the 50s across the area. Early
Sunday morning, the next system passes well to our north over MN,
resulting in dry conditions and winds out of the south allowing us
to continue our warming trend. Highs for Sunday are anticipated to
reach the mid 50s to lower 60s.

Some uncertainty lies with temperatures for the start of next week
as the NBM 1D Viewer has roughly a 10-12 degree surface temperature
spread from the 25th to 75th percentile. Grouping the NBM by
clusters, one can see models are struggling on the strength of the
trough moving through the area Sunday. A stronger trough could
result in cooler temperatures on the backside of the low while a
weakner trough could result in slightly warmer temperatures. Monday
highs are looking to range from the upper 40s to lower 50s for areas
north of I-70 and low 50s to low 60s for areas along and south of I-
70. Tuesday and Wednesday seem to have similar uncertainties for
temperatures with dry conditions are anticipated through Tuesday.

Our next chance for precipitation arrives with a surface low moving
through the area from the southwest Wednesday. Increased Theta-E
advection and lift will result in a 25%-35% chance for light rain.
Precipitation chances remain the highest in central and eastern MO,
but rainfall amounts look to be less than a tenth of an inch.

Winds then shift to the north as high pressure moves into the area
resulting in temperatures being closer to normal Thursday and
Friday. The pattern seems to continue to be active beyond the
forecast period keeping the chances for rain alive. Very broad mid
to upper level troughing over the US resembles somewhat of a zonal
flow which could yield fairly stable temperatures.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1128 AM CST Fri Jan 31 2025

IFR to MVFR conditions expected for the next couple of hours for the
terminals. Conditions are expected to continue to gradually improve
into the afternoon with wind gusts around 20-25 mph out of the north-
northwest. Later this evening, skies will clear out and winds will
weaken as they shift to a more southerly direction overnight. Winds
are expected to pick up again late tomorrow morning with gusts to 20-
25 mph.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...Collier
AVIATION...Collier
Hazardous weather outlook, Jan 31, 3:01 AM CST, 13 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
301 AM CST Fri Jan 31 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-010915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
301 AM CST Fri Jan 31 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Light rain is expected through late Friday morning, with some fog
 possible.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 11:15 PM CSTDense Fog AdvisoryEAXAdair, Chariton, Cooper, Harrison, Howard, Linn and 6 more7 hr

Nearby

River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.